Alert archive / Indiana / Tornado Warnings in 2005

Tornado Warning 7, NWS Wilmington, OH

November 6, 2005Fayette County, Indiana

NWS Wilmington, OH issued this tornado warning at Nov 6, 2005, 4:50 AM EST for Fayette County, Indiana. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 6, 2005, 4:50 AM EST (09:50 UTC)
Expired
Nov 6, 2005, 5:15 AM EST
In force
25 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Fayette County, IN

The radar

The Indianapolis radar (KIND), 89 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 6, 5:00 AM ESTHAIL 0.88Connersville, INALSO HAD WIND GUSTS UP TO 50 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 6, 3:30 AM ESTTornado WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2005-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2005-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KILN 060949
TORILN
INC041-061015-
/O.NEW.KILN.TO.W.0007.051106T0950Z-051106T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
450 AM EST SUN NOV 6 2005

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  FAYETTE COUNTY IN INDIANA

* UNTIL 515 AM EST

* AT 445 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 8 MILES SOUTHWEST OF COLUMBIA...MOVING NORTHEAST
  AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CONNERSVILLE...

IN ADDITION...COLUMBIA...ALPINE...NULLTOWN...BUNKER HILL...ALQUINA
AND METTEL FIELD ARE NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR
INDIANA AND OHIO.

LAT...LON 3953 8538 3947 8531 3961 8504 3974 8518

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Nov 6, 2:35 AM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Nov 6, 2:35 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
235 AM EST SUN NOV 6 2005

.SHORT TERM (TODAY THROUGH TUESDAY)...
LINE OF THUNDERSTORMS PUSHING QUICKLY EAST ACROSS INDIANA AND SHOULD
PUSH THROUGH OUR FA THROUGH REMAINDER OF MORNING. WITH 40 TO 50 KNOT
WINDS AT 850 MB...POTENTIAL FOR SEVERE GUSTS WILL EXIST WITH STORMS.
WILL ALSO ISSUE A WIND ADVISORY ACROSS THE NORTHERN HALF OF FA FOR
TODAY AS GRADIENT WINDS OF 25 TO 35 MPH WITH GUSTS UP TO AROUND 45
MPH WILL BE POSSIBLE IN CAA BEHIND FRONT. DRY AIRMASS MOVES IN
FAIRLY QUICKLY BEHIND FRONT SO WILL ALLOW FOR CLEARING SKIES
TONIGHT. NAM AND GFS BOTH INDICATING DEVELOPING ISENTROPIC LIFT
ACROSS AREA LATE MONDAY NIGHT AND CONTINUING INTO TUESDAY SO WILL GO
WITH A LOW CHANCE POP FOR NOW. MODELS ALSO HINTING AT A LITTLE BIT
OF INSTABILITY BUT WILL HOLD OFF ON MENTION OF THUNDER AT THIS TIME
GIVEN THE TIME OF YEAR.
&&

.PREVIOUS DISCUSSION...

THE FOLLOWING WAS ORIGINALLY ISSUED AT 1239 AM EST SUN NOV 6 2005

AVIATION (06Z-06Z)...
CURRENT SURFACE ANALYSIS DEPICTS LOW PRESSURE CENTERED OVER
NORTHERN ILLINOIS THIS MORNING. ASSOCIATED COLD FRONT WAS TRAILING
FROM WESTERN ILLINOIS SOUTHWEST INTO NORTHERN TEXAS. RADAR SHOWS LINE
OF SHOWERS AND THUNDERSTORMS AHEAD OF COLD FRONT EDGING INTO
EASTERN ILLINOIS. HAVE SLIGHTLY ADJUSTED TIMING OF LINE..WITH LINE
REACHING WESTERN SITES AROUND 11Z AND EASTERN SITES AROUND 13Z.
CONDITIONS WILL REMAIN VFR EXPECT ALONG THE FRONT. WINDS WILL BE
GUSTY THROUGH MOST OF THE FORECAST PERIOD. AS HIGH PRESSURE BUILDS
IN BEHIND THE FRONT AND THE GRADIENT RELAXES...WINDS WILL DECREASE
LATE IN THE PERIOD.
RLG

(ISSUED 253 PM EST SAT NOV 5 2005)

LONG TERM (TUESDAY THROUGH SATURDAY)...
00Z MODELS BEGIN THE PERIOD IN PRETTY GOOD AGREEMENT...THEN DIVEREGE
BY DAY 7.  FCST STARTS WITH WRMFNT JUST N OR THE AREA. BOTH GFS AND
NAM ARE SHOWING QPF IN VICINITY OF THE FRONT AT 12Z TUE.  LIFT WORKS
NORTH DURING THE DAY...PULLING THE PCPN NORTH OF THE FA BY TUE
EVENING.

COLD FRONT THAT SWINGS THRU THE GREAT LAKES ON WED...SEEMS TO BE
SLOWING DOWN.  DELAYED FROPA AND BEST POPS UNTIL LATE WED INTO WED
NGT.

GFS THEN BECOMES MORE AMPLIFIED WITH THE NRN STREAM WHILE THE ECMWF
IS LESS PHASED.  FOLLOWED HPC MDER WHICH FAVORED THE NCEP ENS MEAN
PATTERN.  THUS DID NOT GO AS COLD AS GFS AND INSTEAD BUILT IN SFC
HIGH PRESSURE RATHER THAN A COLD NW FLOW ON THE BACKSIDE...WHICH
WOULD BRING INSTABILITY SHOWERS.

WENT WARMER THAN GUIDANCE TUE/WED...THEN AGAIN FRI AND SAT.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FOR OHZ026-034-035-042>046-051>056-060>065 UNTIL
6 PM SUNDAY.
KY...NONE.
IN...WIND ADVISORY FOR INZ050-058-059 UNTIL 6 PM SUNDAY.
&&
Hazardous weather outlook, Nov 6, 4:45 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
445 AM EST SUN NOV 6 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-070945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
445 AM EST SUN NOV 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING. A LINE OF
STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THE FRONT ACROSS THE
AREA. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.
WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL ALSO BE POSSIBLE
INTO THIS AFTERNOON BEHIND THE COLD FRONT. A WIND ADVISORY IS IN
EFFECT TODAY FOR AREAS ALONG AND TO THE NORTH OF INTERSTATE 70.
PLEASE SEE CLENPWILN FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:52 AM ESTWind AdvisoryILNFayette, Union, Wayne13 hr
Nov 6, 3:39 AM ESTSevere Thunderstorm WarningILNWayne51 min
Nov 6, 4:07 AM ESTSevere Thunderstorm WarningILNFayette, Wayne38 min
Nov 6, 4:18 AM ESTSevere Thunderstorm WarningILNFranklin42 min
Nov 6, 5:05 AM ESTTornado WarningILNFayette, Union, Wayne25 min
Nov 6, 5:32 AM ESTSevere Thunderstorm WarningILNFayette, Wayne43 min

Nearby

Tornado Warnings in Indiana, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.